Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 21, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 19, 2022, 4:38 AM CDT for 25 counties in North Dakota. It took effect at Apr 19, 2022, 8:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2022, 4:38 AM CDT (09:38 UTC)
- In effect from
- Apr 19, 2022, 8:00 AM CDT
- Expired
- Apr 19, 2022, 5:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
All 25 counties
Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 68 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
949 WWUS73 KBIS 190938 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 438 AM CDT Tue Apr 19 2022 NDZ001>003-009>011-017>021-033-034-041-042-045-191745- /O.NEW.KBIS.WI.Y.0021.220419T1300Z-220419T2200Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Stark-Morton-Hettinger-Grant-Sioux- Including the cities of Parshall, Wilton, Glenburn, Sherwood, Killdeer, Dickinson, Minot, Mandan, New Leipzig, New Town, Watford City, Columbus, Solen, Hazen, New England, Underwood, Portal, Lignite, Mott, Beulah, Center, Selfridge, Mohall, Garrison, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday, Crosby, Powers Lake, Stanley, Williston, and Turtle Lake 438 AM CDT Tue Apr 19 2022 /338 AM MDT Tue Apr 19 2022/ ...WIND ADVISORY IN EFFECT FROM 8 AM CDT /7 AM MDT/ THIS MORNING TO 5 PM CDT /4 PM MDT/ THIS AFTERNOON... * WHAT...Southeast winds around 30 mph with gusts up to 50 mph expected. * WHERE...Much of western and parts of north central North Dakota. * WHEN...From 8 AM CDT /7 AM MDT/ this morning to 5 PM CDT /4 PM MDT/ this afternoon. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...The strong winds could create areas of drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ004-012-022-023-025-035>037-046>048-050-051-191745- /O.NEW.KBIS.WI.Y.0021.220419T1500Z-220420T0100Z/ Bottineau-McHenry-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman- Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Fessenden, Harvey, Lamoure, Linton, Tappen, Jamestown, Mcclusky, Wishek, Bismarck, Carrington, Napoleon, Ashley, Drake, Towner, Velva, Kulm, Ellendale, Edgeley, Goodrich, Gackle, Steele, Oakes, Strasburg, and Bottineau 438 AM CDT Tue Apr 19 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Southeast winds around 35 mph with gusts up to 50 mph expected. * WHERE...Much of central North Dakota, including the James River Valley. * WHEN...From 10 AM this morning to 8 PM CDT this evening. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...The strong winds could create areas of drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hollan
3 follow-up statements
510 WWUS73 KBIS 191151 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 651 AM CDT Tue Apr 19 2022 NDZ001>003-009>011-017>021-033-034-041-042-045-192000- /O.CON.KBIS.WI.Y.0021.220419T1300Z-220419T2200Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Stark-Morton-Hettinger-Grant-Sioux- Including the cities of Parshall, Wilton, Glenburn, Sherwood, Killdeer, Dickinson, Minot, Mandan, New Leipzig, New Town, Watford City, Columbus, Solen, Hazen, New England, Underwood, Portal, Lignite, Mott, Beulah, Center, Selfridge, Mohall, Garrison, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday, Crosby, Powers Lake, Stanley, Williston, and Turtle Lake 651 AM CDT Tue Apr 19 2022 /551 AM MDT Tue Apr 19 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT/4 PM MDT/ THIS AFTERNOON... * WHAT...Southeast winds around 30 mph with gusts up to 50 mph expected. * WHERE...Much of western and parts of north central North Dakota. * WHEN...Until 5 PM CDT/4 PM MDT/ this afternoon. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...The strong winds could create areas of drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ004-012-022-023-025-035>037-046>048-050-051-192000- /O.CON.KBIS.WI.Y.0021.220419T1500Z-220420T0100Z/ Bottineau-McHenry-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman- Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Fessenden, Harvey, Lamoure, Linton, Tappen, Jamestown, Mcclusky, Wishek, Bismarck, Carrington, Napoleon, Ashley, Drake, Towner, Velva, Kulm, Ellendale, Edgeley, Goodrich, Gackle, Steele, Oakes, Strasburg, and Bottineau 651 AM CDT Tue Apr 19 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Southeast winds around 35 mph with gusts up to 50 mph expected. * WHERE...Much of central North Dakota, including the James River Valley. * WHEN...From 10 AM this morning to 8 PM CDT this evening. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...The strong winds could create areas of drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hollan
056 WWUS73 KBIS 191931 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 231 PM CDT Tue Apr 19 2022 NDZ001>003-009>011-017>021-033-034-041-042-045-192200- /O.CON.KBIS.WI.Y.0021.000000T0000Z-220419T2200Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Stark-Morton-Hettinger-Grant-Sioux- Including the cities of Parshall, Wilton, Glenburn, Sherwood, Killdeer, Dickinson, Minot, Mandan, New Leipzig, New Town, Watford City, Columbus, Solen, Hazen, New England, Underwood, Portal, Lignite, Mott, Beulah, Center, Selfridge, Mohall, Garrison, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday, Crosby, Powers Lake, Stanley, Williston, and Turtle Lake 231 PM CDT Tue Apr 19 2022 /131 PM MDT Tue Apr 19 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT/4 PM MDT/ THIS AFTERNOON... * WHAT...Southeast winds around 30 mph with gusts up to 45 mph expected. * WHERE...Much of western and parts of north central North Dakota. * WHEN...Until 5 PM CDT/4 PM MDT/ this afternoon. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...The strong winds could create areas of drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ004-012-022-023-025-035>037-046>048-050-051-192215- /O.CON.KBIS.WI.Y.0021.000000T0000Z-220420T0100Z/ Bottineau-McHenry-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman- Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Fessenden, Harvey, Lamoure, Linton, Tappen, Jamestown, Mcclusky, Wishek, Bismarck, Carrington, Napoleon, Ashley, Drake, Towner, Velva, Kulm, Ellendale, Edgeley, Goodrich, Gackle, Steele, Oakes, Strasburg, and Bottineau 231 PM CDT Tue Apr 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southeast winds around 30 mph with gusts up to 45 mph expected. * WHERE...Much of central North Dakota, including the James River Valley. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...The strong winds could create areas of drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Telken
013 WWUS73 KBIS 192155 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 455 PM CDT Tue Apr 19 2022 NDZ004-012-022-023-025-035>037-046>048-050-051-192300- /O.CAN.KBIS.WI.Y.0021.000000T0000Z-220420T0100Z/ Bottineau-McHenry-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman- Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Fessenden, Harvey, Lamoure, Linton, Tappen, Jamestown, Mcclusky, Wishek, Bismarck, Carrington, Napoleon, Ashley, Drake, Towner, Velva, Kulm, Ellendale, Edgeley, Goodrich, Gackle, Steele, Oakes, Strasburg, and Bottineau 455 PM CDT Tue Apr 19 2022 ...WIND ADVISORY IS CANCELLED... Although breezy winds may linger into the evening hours, winds have diminished below advisory criteria. Those traveling with high profile vehicles will still want to proceed with caution, while some loose objects may also still be blown around. $$ NDZ001>003-009>011-017>021-033-034-041-042-045-192300- /O.EXP.KBIS.WI.Y.0021.000000T0000Z-220419T2200Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Stark-Morton-Hettinger-Grant-Sioux- Including the cities of Parshall, Wilton, Glenburn, Sherwood, Killdeer, Dickinson, Minot, Mandan, New Leipzig, New Town, Watford City, Columbus, Solen, Hazen, New England, Underwood, Portal, Lignite, Mott, Beulah, Center, Selfridge, Mohall, Garrison, Washburn, Bowbells, Carson, Elgin, Fort Yates, Halliday, Crosby, Powers Lake, Stanley, Williston, and Turtle Lake 455 PM CDT Tue Apr 19 2022 /355 PM MDT Tue Apr 19 2022/ ...WIND ADVISORY WILL EXPIRE AT 5 PM CDT/4 PM MDT/ THIS AFTERNOON... Although breezy winds may linger into the evening hours, winds have diminished below advisory criteria. Those traveling with high profile vehicles will still want to proceed with caution, while some loose objects may also still be blown around. $$ Anglin
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 19, 1:11 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 19, 1:11 AM CDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 111 AM CDT Tue Apr 19 2022 .UPDATE... Issued at 109 AM CDT Tue Apr 19 2022 No major changes are needed with this update. The main concern through the night continues to be the potential for fog from the Turtle Mountains area through the northern James River Valley. UPDATE Issued at 952 PM CDT Mon Apr 18 2022 Surface high pressure is situated over eastern North Dakota with a southeast return flow over most of western and central ND. Some of the mesoscale models continue to hint at possible fog over portions of eastern ND late tonight, mostly north of Jamestown and east of Minot. This was covered by the day shift but with some close T/Td spreads around the Turtle mountains into the northern JRV, will start it a bit earlier. Otherwise no changes to the going forecast. UPDATE Issued at 632 PM CDT Mon Apr 18 2022 No significant changes for the early evening update. Mostly clear skies and generally light winds to start the evening but expect increasing clouds and southeast winds from west to east through the night. && .SHORT TERM...(This evening through Tuesday) Issued at 327 PM CDT Mon Apr 18 2022 After a quiet and cool night, look for windy conditions to return on Tuesday. Surface high will continue to move out of the area through tonight. As it does so winds will shift to the south southeast, and may become breezy by sunrise across the west. This could also bring some drifting to patchy plowing snow. Southwest flow aloft and developing surface low across the lee of the Rockies could also bring increased cloud cover to much of the area tonight. The exception will be the northeast where influences from the surface high may last through the night. Here some patchy fog is possible tonight. Lows tonight will be slightly warmer in areas that can get into the breezy southeast flow, while returning to the single digits to northeastern portions. Surface high exits by Tuesday, while a surface low takes shape in the high plains to our west. The result will be our CWA caught in the middle with potentially strong southeast winds. Sustained winds and wind gusts could be near to above advisory criteria. Some uncertainty remains in the overall strength as abundant cloud cover and pressure falls are found across the area. Given uncertainty will hold off on any highlights for now. Otherwise mainly dry conditions are expected through the day on Tuesday. Highs look to be slightly warmer, with some southern areas returning back into the 40s. .LONG TERM...(Tuesday night through Monday) Issued at 327 PM CDT Mon Apr 18 2022 A relatively active long term period is expected with potential for widespread, significant precipitation heading into the weekend. At the beginning of the long term period a stacked low will be moving into the northern Plains from the west. In addition to the winds during the day Tuesday, precipitation is also expected with this system. However, deterministic ensemble guidance as well as the NBM's blend of guidance continues to keep the bulk of the QPF just to the north and east of our forecast area. If precipitation does fall across central ND, mixed precipiation is possible due to 850 mb WAA during the day Tuesday and surface temperatures Tuesday night into Wednesday hovering near freezing. Wednesday into Thursday upper level ridging will build into the region as a deep upper trough simultaneously builds into the western CONUS. Conceptual models of this pattern as well as deterministic guidance suggest another Colorado Low developing and moving into the region towards the end of the work week and into the weekend. Confidence is high in widespread and potentially significant QPF across the area with this system; however, some uncertainty remains in regards to the timing and thermal profiles with this system, which will impact how much liquid and frozen precipitation the area receives and where. While WPC Cluster Analysis continues to highlight variability with the trough's timing, guidance has notably come into better agreement over the last 24 hours, showing the bulk of the QPF arriving late Friday into Saturday. In regards to thermal profiles, this system will be warmer than what we saw last week with the blizzard, with NBM high temperatures freezing or warmer (50s south) Friday and Saturday. Therefore, it appears there should be more rain (and possibly thunderstorms) and less snow than last week's system, though widespread moderate to heavy snow is still a possibility within the cold sector, wherever that happens to set up. Wrap-around precipitation, likely in the form of snow showers, could linger through Sunday before upper level ridging begins to move in, bringing drier conditions and a gradual warming trend into next work week. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 109 AM CDT Tue Apr 19 2022 VFR conditions are expected through the forecast period. Southeast winds will begin increasing overnight, reaching sustained speeds around 20-25 kts during the day Tuesday, and gusting near 40 kts. Low-level wind shear concerns are expected across western and south central North Dakota late tonight through Tuesday morning, and possibly again at KBIS and KJMS late Tuesday evening. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Hollan SHORT TERM...Anglin LONG TERM...Gale AVIATION...Hollan
Hazardous weather outlook, Apr 19, 1:12 AM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 112 AM CDT Tue Apr 19 2022 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-200615- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 112 AM CDT Tue Apr 19 2022 /1212 AM MDT Tue Apr 19 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong southeast winds are possible Tuesday, which may lead to drifting and patchy blowing snow and possible travel impacts. Confidence is increasing that a strong system will impact the region late this week through the upcoming weekend. Heavy precipitation and strong winds are possible, including the potential for accumulating snowfall over parts of the area. However, there is considerable uncertainty in whether the precipiation will fall as rain, snow, or a mix of rain and snow. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hollan
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.